Alert archive / Kansas / Tornado Warnings in 2013

Tornado Warning 19, NWS Wichita, KS

May 20, 2013Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this tornado warning at May 20, 2013, 4:27 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2013, 4:27 PM CDT (21:27 UTC)
Expired
May 20, 2013, 5:15 PM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 121 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:46 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-445 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WFUS53 KICT 202127
TORICT
KSC099-125-202215-
/O.NEW.KICT.TO.W.0019.130520T2127Z-130520T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
427 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 515 PM CDT

* AT 426 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR LIBERTY...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...CHERRYVALE...MOUND VALLEY...ALTAMONT...ANGOLA...PARSONS
  TRI CITY AIRPORT...DENNIS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3720 9507 3706 9552 3722 9562 3738 9552
      3738 9507
TIME...MOT...LOC 2127Z 234DEG 33KT 3712 9555

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

MCGUIRE
3 follow-up statements
045 
WWUS53 KICT 202133
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CDT MON MAY 20 2013

KSC099-125-202215-
/O.CON.KICT.TO.W.0019.000000T0000Z-130520T2215Z/
MONTGOMERY KS-LABETTE KS-
433 PM CDT MON MAY 20 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 429 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED JUST SOUTH OF LIBERTY...AND MOVING EAST AT 30 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
PARSONS...CHERRYVALE...MOUND VALLEY...ALTAMONT...ANGOLA...PARSONS TRI
CITY AIRPORT...DENNIS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3720 9507 3706 9552 3722 9562 3738 9552
      3738 9507
TIME...MOT...LOC 2133Z 251DEG 23KT 3710 9554

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

DARMOFAL
387 
WWUS53 KICT 202140
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT MON MAY 20 2013

KSC125-202150-
/O.CAN.KICT.TO.W.0019.000000T0000Z-130520T2215Z/
MONTGOMERY KS-
440 PM CDT MON MAY 20 2013

...THE TORNADO WARNING FOR NORTHEASTERN MONTGOMERY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3720 9507 3706 9552 3722 9552 3738 9552
      3738 9507
TIME...MOT...LOC 2140Z 250DEG 28KT 3712 9547

$$

KSC099-202215-
/O.CON.KICT.TO.W.0019.000000T0000Z-130520T2215Z/
LABETTE KS-
440 PM CDT MON MAY 20 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE COUNTY
UNTIL 515 PM CDT...

AT 438 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHEAST OF LIBERTY...AND MOVING EAST AT 30 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...ALTAMONT...PARSONS TRI CITY AIRPORT...DENNIS
AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3720 9507 3706 9552 3722 9552 3738 9552
      3738 9507
TIME...MOT...LOC 2140Z 250DEG 28KT 3712 9547

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

DARMOFAL
611 
WWUS53 KICT 202150
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT MON MAY 20 2013

KSC099-202215-
/O.CON.KICT.TO.W.0019.000000T0000Z-130520T2215Z/
LABETTE KS-
450 PM CDT MON MAY 20 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE COUNTY
UNTIL 515 PM CDT...

AT 447 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED JUST SOUTH OF MOUND VALLEY...AND MOVING EAST AT 30 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...ALTAMONT...DENNIS AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3720 9507 3709 9543 3722 9549 3738 9547
      3738 9507
TIME...MOT...LOC 2149Z 250DEG 28KT 3714 9539

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

DARMOFAL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 20, 2:27 PM CDT, 2 hours earlier.

Area forecast discussion, May 20, 2:27 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT MON MAY 20 2013

.SYNOPSIS...
ISSUED AT 226 PM CDT MON MAY 20 2263

UPPER LOW IS CURRENTLY CENTERED OVER EASTERN SD WITH THE TROUGH
EXTENDING BACK INTO THE SOUTHERN ROCKIES. UPPER JET MAX EXTENDS
FROM WESTERN MO THROUGH SOUTHERN KS. AT THE SURFACE...THE
STATIONARY FRONT EXTENDS THROUGH SE KS FROM WEST OF KCNU TO EAST
OF KWLD. IN THE UNCAPPED VERY UNSTABLE ENVIRONMENT STORMS HAVE
ALREADY STARTED TO FIRE ALONG THE FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 226 PM CDT MON MAY 20 2263

WIDESPREAD STORMS ARE EXPECTED OVER SOUTHEAST KS THIS EVENING
THROUGH THE OVERNIGHT HOURS. WITH GROUNDS ALREADY SATURATED FROM
RAINS OVER THE LAST 24 HOURS...ANY ADDITIONAL HEAVY RAIN WILL LEAD TO
SOME FLOODING. THEREFORE RAN WITH A FLASH FLOOD WATCH FOR SE KS
INTO EARLY TUE MORNING.

ANY STORM THAT DEVELOPS OVER SE KS WILL HAVE A VERY GOOD CHANCE OF
BECOMING SEVERE GIVEN CAPE NEAR 3000J/KG AND 0-6KM IN THE 50-60KT
RANGE. WE ACTUALLY HAVE BETTER DEEP LAYER SHEAR THAN WE HAD
YESTERDAY WHICH SHOULD RESULT IN WIDESPREAD LARGE HAIL. BY SUNRISE
TUE THE BULK OF THE SEVERE STORMS AND HEAVY RAIN WILL BE SOUTHEAST
OF THE FORECAST AREA AS THE SURFACE BOUNDARY SLOWLY WASHES OUT AS
IT PUSHES SOUTHEAST. FOR TUE ONLY THE FAR SE CORNER WILL MAINTAIN
SOME SMALL PRECIP CHANCES.

FAIRLY COMFORTABLE TEMPS WILL BE IN STORE FOR MOST OF THE AREA FOR
TUE AS SOME DRIER AIR FILTERS-IN FROM THE NORTHWEST. THIS SHOULD
RESULT IN HIGHS CLOSE TO OR A COUPLE DEGREES BELOW NORMAL.

THE SLOW MOVING UPPER TROUGH WILL FINALLY BE ON THE MOVE WED AS IT
TRACKS INTO THE GREAT LAKES/OHIO VALLEY AREAS. THIS WILL ALLOW
SURFACE HIGH PRESSURE TO SETTLE OVER THE AREA PROVIDING
COMFORTABLE TEMPS AND DRY CONDITIONS. SOME SMALL CHANCES FOR
STORMS ARE EXPECTED TO WORK BACK INTO THE SOUTHWEST PORTION OF THE
FORECAST AREA FOR THU AS BETTER MOISTURE ALONG THE WESTERN FLANK
OF THE SURFACE HIGH STARTS TO WORK BACK INTO THE AREA.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 226 PM CDT MON MAY 20 2263

BOTH THE GFS AND ECMWF AGREE ON BRINGING ANOTHER SLOW MOVING UPPER
LOW ON SHORE OVER THE NORTHWEST CONUS. THIS WILL ALLOW RICH GULF
MOISTURE TO WORK BACK INTO THE PLAINS THROUGH THE WEEKEND. A FEW
WEAK UPPER IMPULSES WILL PROVIDE PERIODIC CHANCES FOR SHOWERS AND
STORMS THROUGH THESE EXTENDED PERIODS. CONFIDENCE IS FAIRLY HIGH
THAT ABOVE NORMAL TEMPS WILL BE IN PLACE AREA WIDE THROUGH THESE DAYS.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1218 PM CDT MON MAY 20 2263

STRONG TO SEVERE CONVECTION IS EXPECTED AGAIN THIS AFTERNOON AND
EVENING ACROSS THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS. A
TEMPO GROUP WAS INCLUDED AT KCNU WHERE HIGHER CONFIDENCE OF STORM
IMPACT IS EXPECTED. OTHERWISE VFR CONDITIONS ARE EXPECTED ACROSS
THE REST OF THE FORECAST AREA INTO TONIGHT WITH LIGHT WEST TO
NORTHWEST FLOW BEHIND THE SURFACE FRONT.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  75  53  76 /  20  10  10  10
HUTCHINSON      52  74  51  76 /  20  10  10  10
NEWTON          53  74  51  75 /  20  10  10  10
ELDORADO        54  75  52  76 /  40  10  10  10
WINFIELD-KWLD   56  76  53  78 /  50  10  10  10
RUSSELL         49  72  48  74 /  20  10  10  10
GREAT BEND      50  73  49  75 /  20  10  10  10
SALINA          51  74  51  75 /  20  10  10  10
MCPHERSON       52  74  51  75 /  20  10  10  10
COFFEYVILLE     60  76  54  78 /  70  50  10  10
CHANUTE         59  76  53  76 /  70  30  10  10
IOLA            60  76  53  75 /  60  20  10  10
PARSONS-KPPF    60  76  53  77 /  70  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR KSZ071-072-094>096-098>100.

&&
Hazardous weather outlook, May 20, 3:18 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT MON MAY 20 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-211700-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
318 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A NEARLY STATIONARY
FRONT ACROSS THE FLINT HILLS AND ESPECIALLY SOUTHEAST KANSAS THIS
AFTERNOON. SOME OF THESE STORMS WILL BECOME SEVERE. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND WINDS
TO 70 MPH. IN ADDITION...A FEW TORNADOES WILL ALSO BE POSSIBLE.

WITH GROUNDS ALREADY SATURATED FROM PREVIOUS HEAVY RAIN...ANY
ADDITIONAL RAINFALL WILL CAUSE FLOODING OVER SOUTHEAST KANSAS
TONIGHT. PLEASE REFER TO LATEST FLASH FLOOD WATCH FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

OVERNIGHT HEAVY RAIN OVER SOUTHEAST KANSAS MAY ALLOW SOME FLOODING
TO LINGER INTO TUESDAY MORNING.

A FEW THUNDERSTORMS COULD LINGER IN SOUTHEAST KANSAS ON TUESDAY.
SEVERE WEATHER IS NOT EXPECTED.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM THURSDAY
INTO SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING...ROUGHLY EAST OF A LINE...FROM WINFIELD TO EUREKA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Local storm report, May 20, 3:02 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             6 SE IOLA               37.88N 95.32W
05/20/2013  E1.00 INCH       ALLEN              KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 20, 3:44 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             2 E ELK CITY            37.29N 95.87W
05/20/2013  E0.75 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

SGS
Special weather statement, May 20, 3:56 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT MON MAY 20 2013

KSZ072-202130-
ALLEN-
356 PM CDT MON MAY 20 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LA HARPE...OR 8 MILES EAST OF IOLA...AND
MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3777 9508 3774 9511 3797 9541 3804 9531
      3804 9508 3803 9507
TIME...MOT...LOC 2056Z 228DEG 31KT 3796 9525

MCGUIRE
Local storm report, May 20, 4:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             1 S HALE                37.22N 96.02W
05/20/2013  E1.50 INCH       CHAUTAUQUA         KS   LAW ENFORCEMENT

&&

RBL
Special weather statement, May 20, 4:11 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT MON MAY 20 2013

KSZ095-099-202145-
MONTGOMERY-WILSON-
411 PM CDT MON MAY 20 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN MONTGOMERY AND WILSON COUNTIES...

AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF NEODESHA...OR 21 MILES NORTH
OF COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

A TORNADO WARNING REMAINS IN EFFECT FOR MONTGOMERY COUNTY UNTIL 430
PM FOR ANOTHER STORM IMPACTING SOUTHERN AND SOUTHEAST MONTGOMERY COUNTY.

&&

LAT...LON 3738 9581 3772 9553 3738 9552 3727 9575
TIME...MOT...LOC 2110Z 235DEG 30KT 3736 9565

MCGUIRE
Local storm report, May 20, 4:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TORNADO          3 SW DEARING            37.03N 95.74W
05/20/2013                   MONTGOMERY         KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN ALONG HIGHWAY 166 NEAR COUNTY ROAD 3500.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:10 PM CDTSevere Thunderstorm WarningICTMarion50 min
May 19, 7:18 PM CDTSevere Thunderstorm WarningICTAllen, Woodson42 min
May 19, 7:28 PM CDTTornado WarningICTElk47 min
May 19, 7:31 PM CDTSevere Thunderstorm WarningICTCowley44 min
May 19, 7:57 PM CDTTornado WarningICTWilson, Woodson48 min
May 19, 8:14 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley46 min
May 19, 8:33 PM CDTTornado WarningICTAllen, Woodson42 min
May 19, 9:01 PM CDTSpecial Weather StatementICTWilson44 min
May 19, 10:15 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery45 min
May 19, 10:34 PM CDTTornado WarningICTLabette, Montgomery41 min
May 19, 11:06 PM CDTSevere Thunderstorm WarningICTLabette39 min
May 19, 11:41 PM CDTSpecial Weather StatementICTChautauqua49 min
May 20, 12:01 AM CDTSevere Thunderstorm WarningICTChautauqua44 min
May 20, 12:45 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson60 min
May 20, 12:49 AM CDTSpecial Weather StatementICTLabette26 min
May 20, 1:00 AM CDTSpecial Weather StatementICTElk45 min
May 20, 1:10 AM CDTSpecial Weather StatementICTElk35 min
May 20, 2:22 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery8 hr
May 20, 3:51 AM CDTSpecial Weather StatementICTChautauqua24 min
May 20, 7:16 AM CDTSpecial Weather StatementICTElk29 min
May 20, 7:24 AM CDTSevere Thunderstorm WarningICTElk, Greenwood66 min
May 20, 7:29 AM CDTSevere Thunderstorm WarningICTWilson, Woodson61 min
May 20, 8:29 AM CDTSpecial Weather StatementICTWoodson31 min
May 20, 8:38 AM CDTSevere Thunderstorm WarningICTWilson, Woodson52 min
May 20, 8:52 AM CDTSpecial Weather StatementICTAllen53 min
May 20, 8:56 AM CDTSpecial Weather StatementICTAllen64 min
May 20, 1:58 PM CDTFlash Flood WatchICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more7 hr
May 20, 2:30 PM CDTSpecial Weather StatementICTWilson45 min
May 20, 2:39 PM CDTSpecial Weather StatementICTAllen51 min
May 20, 2:46 PM CDTSevere Thunderstorm WarningICTAllen44 min
May 20, 3:01 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery44 min
May 20, 3:41 PM CDTTornado WarningICTChautauqua, Montgomery49 min
May 20, 3:56 PM CDTSpecial Weather StatementICTAllen34 min
May 20, 4:11 PM CDTSpecial Weather StatementICTWilson34 min
May 20, 4:35 PM CDTSpecial Weather StatementICTNeosho55 min
May 20, 4:43 PM CDTSevere Thunderstorm WarningICTMontgomery47 min
May 20, 4:57 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery63 min
May 20, 5:02 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery43 min
May 20, 5:09 PM CDTAreal Flood WarningICTLabette, Montgomery5 hr
May 20, 6:34 PM CDTSpecial Weather StatementICTLabette26 min

Nearby

Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.